Patient safety, news and press releases from EMA
- Tue, 19 Jun 2018 15:25:00 +0000: News and press releases: Modernising the orphan designation process - News and press releases
EMA launches new submission portal today
- Tue, 19 Jun 2018 13:00:00 +0000: News and press releases: Guidance for pharmaceutical companies to prepare for UK’s withdrawal from EU - News and press releases
Publication of updated Q+As and practical guidance
- Fri, 15 Jun 2018 11:00:00 +0000: News and press releases: Meeting highlights from the Pharmacovigilance Risk Assessment Committee (PRAC) 11-14 June 2018 - News and press releases
PRAC held public hearing on quinolone and fluoroquinolone antibiotics
- Thu, 14 Jun 2018 09:00:00 +0000: News and press releases: IT systems unavailable from 15 to 18 June 2018 - News and press releases
EMA website and online applications will be temporarily unavailable
- Thu, 07 Jun 2018 17:00:00 +0000: News and press releases: Highlights of 100th Management Board meeting: June 2018 - News and press releases
Positive assessment of 2017 operations - Seat Agreement with the Netherlands signed
MedWatch Safety Alert RSS Feed
- Tue, 19 Jun 2018 15:30:00 +0000: Various Aortic Endovascular Graft Systems: Letter to Health Care Providers - UPDATE on Type III Endoleaks - MedWatch Safety Alert RSS Feed
Based on new information, the Endologix AFX with Strata device is at greater risk for a Type III endoleak compared to other endovascular AAA graft systems.
- Fri, 15 Jun 2018 01:00:00 +0000: Compounded Products Containing Triamcinolone-Moxifloxacin by Guardian Pharmacy Services (Dallas, Texas): Alert to Health Professionals - Adverse Events Reported After Receiving Eye Injections - MedWatch Safety Alert RSS Feed
At least 43 patient reported adverse event after receiving eye injections of Guardian’s Pharmacy Services compounded triamcinolone-moxifloxacin product during cataract surgery. The patients reportedly experienced various symptoms, including vision impairment, poor night vision, loss of color perception, and significant reductions in best-corrected visual acuity and visual fields. FDA identified multiple substances in Guardian’s product, including poloxamer 407 and poloxamer 407 degradants. FDA prepared in-house samples of Guardian’s product and found that autoclaving and sonication caused the poloxamer 407 to degrade. The amount of poloxamer 407 in Guardian’s product (12%, g/100 mL) is much greater than the maximum amount of poloxamers in FDA-approved ophthalmic products for topical administration (0.1-0.2%, g/100 mL), and the safety profile of drug products intended for intravitreal injection containing poloxamer 407 is unknown.
- Wed, 06 Jun 2018 18:00:00 +0000: CARDIOSAVE Hybrid Intra-aortic Balloon Pump by Maquet Datascope Corp.: Class I Recall - Due to Fluid Ingress that May Affect Device Operation and Interrupt or Delay Therapy - MedWatch Safety Alert RSS Feed
Maquet Datascope Corp. is recalling the IABP due to a design issue that allows fluid (such as saline) to seep into the device. The fluid can cause corrosion of internal components such as the electronic circuit boards, and lead to device malfunction (e.g., sudden stops) which can cause a delay or interruption in therapy. Device failure may result in immediate and serious adverse health consequences, including death.
- Mon, 04 Jun 2018 04:00:00 +0000: Naloxone Hydrochloride Injection, USP, 0.4 mg/mL, 1 mL in 2.5 mL in the Carpuject™ Single-use Cartridge Syringe System by Hospira: Recall - Due to the Potential Presence of Particulate Matter - MedWatch Safety Alert RSS Feed
The patient has a low likelihood of experiencing adverse events ranging from local irritation, allergic reactions, phlebitis, end-organ granuloma, tissue ischemia, pulmonary emboli, pulmonary dysfunction, pulmonary infarction, and toxicity.
- Mon, 04 Jun 2018 04:00:00 +0000: Liquid-filled Intragastric Balloons by Apollo Endosurgery and ReShape Lifesciences: Letter to Health Care Providers - New Labeling About Potential Risks - MedWatch Safety Alert RSS Feed
FDA has approved new labeling for the Orbera and ReShape balloon systems with more information about possible death associated with the use of these devices.